Skip to main content

Finite-difference method for fuzzy singular integro-differential equation deriving from fuzzy non-linear differential equation

Abstract

In this article, first time, a well-known equation, which can be used to analyze the behavior of the bubble formulation in the mixture of gas and liquid in fluid dynamics, has been considered in the form of a non-linear ordinary differential equation in fuzzy environment. In addition, the fuzzy non-linear ordinary differential equation has been presented in the sense of \(\alpha\)-cut. Then, the left and right branches of ordinary differential equations have been converted into Volterra integro-differential equations with singular kernels. A numerical method based on the numerical approximation of first-order derivative by finite difference has been modified to solve the equation after converting it into the non-linear singular integro-differential equations. In the first-order method, the right rectangles rules have been used to compute the integrals in the converted equations. In addition, in the second-order method, the integrals have been analyzed with the help of trapezoidal rule instead of right rectangles rule. After that, the iterative sequence has been defined to find the approximate solution of the given equation for both first- and second-order methods. A convergence analysis has been developed for both first- and second-order methods in the form of different types of lemmas and theorems for different cases. Some of these theorems have been shown that the equations are uniquely solvable for both first- and second-order methods. These results have been shown with the help of Banach fixed-point theorem. A brief comparison of our method with other existing methods has been presented to show the efficiency and reliability of our proposed method. In addition, a brief discussion about the advantages and disadvantages of our method has been discussed. Some numerical examples have been chosen and examined to show the validation of our proposed method. In addition, some error analysis have been examined in the form of different types of tables and figures which shows the effectiveness of our method.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5
Fig. 6
Fig. 7
Fig. 8
Fig. 9
Fig. 10
Fig. 11
Fig. 12

Data availability statement

Data sharing not applicable to this article as no data sets were generated or analyzed during the current study.

References

  • Ahmad N, Ullah A, Ullah A, Ahmad S, Shah K, Ahmad I (2021) On analysis of the fuzzy fractional order volterra-fredholm integro-differential equation. Alexandria Engineering Journal 60(1):1827–1838

    Article  Google Scholar 

  • Akram M, Saleem D, Allahviranloo T (2019) Linear system of equations in m-polar fuzzy environment. Journal of Intelligent & Fuzzy Systems 37(6):8251–8266

    Article  Google Scholar 

  • Akram M, Saqib M, Bashir S, Allahviranloo T (2022) An efficient numerical method for solving m-polar fuzzy initial value problems. Comput Appl Math 41(4):1–42

    MathSciNet  MATH  Article  Google Scholar 

  • Alamin A, Mondal SP, Alam S, Goswami A (2020) Solution and stability analysis of non-homogeneous difference equation followed by real life application in fuzzy environment. Sādhanā 45(1), 1–20

    MathSciNet  Article  Google Scholar 

  • An TV, Van Hoa N (2022) Fuzzy differential equations with riemann-liouville generalized fractional integrable impulses. Fuzzy Sets Syst 429:74–100

    MathSciNet  Article  Google Scholar 

  • Behzadi SS, Allahviranloo T, Abbasbandy S (2012) Solving fuzzy second-order nonlinear Volterra-Fredholm integro-differential equations by using Picard method. Neural Computing and Applications 21(1):337–346

    Article  Google Scholar 

  • Biswas S, Roy TK (2018) Generalization of seikkala derivative and differential transform method for fuzzy volterra integro-differential equations. Journal of Intelligent & Fuzzy Systems 34(4):2795–2806

    Article  Google Scholar 

  • Biswas S, Roy TK (2019) A semianalytical method for fuzzy integro-differential equations under generalized seikkala derivative. Soft Computing 23(17):7959–7975

    MATH  Article  Google Scholar 

  • Biswas S, Moi S, Pal S (2021a) Study of interval type-2 fuzzy singular integro-differential equation by using collocation method in weighted space. New Math Nat Comput

  • Biswas S, Moi S, Sarkar SP (2021) Numerical solution of fuzzy fredholm integro-differential equations by polynomial collocation method. Computational and Applied Mathematics 40(7):1–33

    MathSciNet  MATH  Article  Google Scholar 

  • Buckley JJ, Feuring T (2000) Fuzzy differential equations. Fuzzy sets and Systems 110(1):43–54

    MathSciNet  MATH  Article  Google Scholar 

  • Bulatov MV, Lima PM, Do Tien T (2015) An integral method for the numerical solution of nonlinear singular boundary value problems. Bull South Ural State Univ Ser Math Model Program Comput Softw 8(4)

  • Cahn JW, Hilliard JE (1958) Free energy of a nonuniform system i interfacial free energy. J Chem Phys 28(2):258–267

    MATH  Article  Google Scholar 

  • Deng T, Huang J, Wen X, Liu H (2022) Discrete collocation method for solving two-dimensional linear and nonlinear fuzzy volterra integral equations. Applied Numerical Mathematics 171:389–407

    MathSciNet  MATH  Article  Google Scholar 

  • Gazzola F, Serrin J, Tang M, et al. (2000) Existence of ground states and free boundary problems for quasilinear elliptic operators. Advances in Differential Equations 5(1–3), 1–30

    MathSciNet  MATH  Google Scholar 

  • Gürbüz B (2022) A numerical scheme for the solution of neutral integro-differential equations including variable delay. Mathematical Sciences 16(1), 13–21

    MathSciNet  MATH  Article  Google Scholar 

  • Hairer E, Lubich C, Nørsett S (1983) Order of convergence of one-step methods for volterra integral equations of the second kind. SIAM Journal on Numerical Analysis 20(3), 569–579

    MathSciNet  MATH  Article  Google Scholar 

  • Hajighasemi S, Allahviranloo T, Khezerloo M, Khorasany M, Salahshour S (2010) Existence and uniqueness of solutions of fuzzy Volterra integro-differential equations. In: International Conference on Information Processing and Management of Uncertainty in Knowledge-Based Systems, Springer, pp 491–500

  • Kaleva O (1987) Fuzzy differential equations. Fuzzy sets and systems 24(3):301–317

    MathSciNet  MATH  Article  Google Scholar 

  • Kitzhofer G, Koch O, Lima P, Weinmüller E (2007) Efficient numerical solution of the density profile equation in hydrodynamics. Journal of Scientific Computing 32(3), 411–424

    MathSciNet  MATH  Article  Google Scholar 

  • Konyukhova NB, Lima PM, Morgado M, Soloviev M (2008) Bubbles and droplets in nonlinear physics models: analysis and numerical simulation of singular nonlinear boundary value problem. Computational Mathematics and Mathematical Physics 48(11), 2018–2058

    MathSciNet  Article  Google Scholar 

  • Kulikov GY, Lima PM, Morgado ML (2014) Analysis and numerical approximation of singular boundary value problems with the p-laplacian in fluid mechanics. Journal of computational and applied mathematics 262:87–104

    MathSciNet  MATH  Article  Google Scholar 

  • Lima P, Konyukhova N, Sukov A, Chemetov N (2006) Analytical-numerical investigation of bubble-type solutions of nonlinear singular problems. Journal of Computational and Applied Mathematics 189(1–2), 260–273

    MathSciNet  MATH  Article  Google Scholar 

  • Lima PM, Bellour A, Bulatov MV (2018) Numerical solution of integro-differential equations arising from singular boundary value problems. Applied Mathematics and Computation 336:1–15

    MathSciNet  MATH  Article  Google Scholar 

  • Matinfar M, Ghanbari M, Nuraei R (2013) Numerical solution of linear fuzzy volterra integro-differential equations by variational iteration method. Journal of Intelligent & Fuzzy Systems 24(3), 575–586

    MathSciNet  MATH  Article  Google Scholar 

  • Moi S, Biswas S, Sarkar SP (2022a) A new collocation method for fuzzy singular integro-differential equations. International Journal of Applied and Computational Mathematics 8(2), 1–33

    MathSciNet  Article  Google Scholar 

  • Moi S, Biswas S, Sarkar SP (2022b) An efficient method for solving neutrosophic Fredholm integral equations of second kind. Granular Computing pp 1–22

  • Mosleh M, Otadi M (2016) Existence of solution of nonlinear fuzzy fredholm integro-differential equations. Fuzzy Information and Engineering 8(1), 17–30

    MathSciNet  Article  Google Scholar 

  • Najariyan M, Pariz N, Vu H (2022) Fuzzy linear singular differential equations under granular differentiability concept. Fuzzy Sets and Systems 429:169–187

    MathSciNet  Article  Google Scholar 

  • Nouriani H, Ezzati R, Gholam AM (2021) Numerical solution of two-dimensional nonlinear fuzzy delay integral equations via iterative method and trapezoidal quadrature rule. Granular Computing 6(4), 829–851

    Article  Google Scholar 

  • Otadi M, Mosleh M (2016) Iterative method for approximate solution of fuzzy integro-differential equations. Beni-Suef University Journal of Basic and Applied Sciences 5(4), 369–376

    Google Scholar 

  • Puri ML, Ralescu DA (1983) Differentials of fuzzy functions. Journal of Mathematical Analysis and Applications 91(2), 552–558

    MathSciNet  MATH  Article  Google Scholar 

  • Qahremani E, Allahviranloo T, Abbasbandy S, Ahmady N (2021) A study on the fuzzy parabolic volterra partial integro-differential equations. Journal of Intelligent & Fuzzy Systems 40(1), 1639–1654

    Article  Google Scholar 

  • Rahaman M, Mondal SP, Alam S, Khan NA, Biswas A (2021) Interpretation of exact solution for fuzzy fractional non-homogeneous differential equation under the Riemann-Liouville sense and its application on the inventory management control problem. Granular Computing 6(4), 953–976

    Article  Google Scholar 

  • Rahaman M, Mondal SP, Algehyne EA, Biswas A, Alam S (2022) A method for solving linear difference equation in Gaussian fuzzy environments. Granular Computing 7(1), 63–76

    Article  Google Scholar 

  • Rezazadeh T, Najafi E (2022) Jacobi collocation method and smoothing transformation for numerical solution of neutral nonlinear weakly singular fredholm integro-differential equations. Appl Numer Math

  • Saqib M, Akram M, Bashir S, Allahviranloo T (2021) Numerical solution of bipolar fuzzy initial value problem. Journal of Intelligent & Fuzzy Systems 40(1), 1309–1341

    MATH  Article  Google Scholar 

  • Sathiyapriya S, Narayanamoorthy S (2017) An appropriate method to handle fuzzy integro-differential equations. International Journal of Pure and Applied Mathematics 115(3), 539–548

    MATH  Article  Google Scholar 

  • Seikkala S (1987) On the fuzzy initial value problem. Fuzzy sets and systems 24(3):319–330

    MathSciNet  MATH  Article  Google Scholar 

  • Shammari MA, Al-Smadi M, Arqub OA, Hashim I, Alias MA (2019) Adaptation of residual power series method to solve fredholm fuzzy integro-differential equations. In: AIP Conference Proceedings, AIP Publishing LLC, vol 2111, p 020002

  • Tudu S, Mondal SP, Alam S (2021) Different Solution Strategy for Solving Type-2 Fuzzy System of Differential Equations with Application in Arms Race Model. Int J Appl Comput Math 7(5):1–33

    MathSciNet  MATH  Article  Google Scholar 

  • Wu HC (2000) The fuzzy riemann integral and its numerical integration. Fuzzy sets and systems 110(1):1–25

    MathSciNet  MATH  Article  Google Scholar 

Download references

Acknowledgements

In this article, the study of Sandip Moi is funded by Council of Scientific and Industrial Research (CSIR) Government of India (File No.- 08/003(0135)/2019-EMR-I).

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Suvankar Biswas.

Ethics declarations

Conflict of interest

The authors declare that they have no conflict of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Springer Nature or its licensor holds exclusive rights to this article under a publishing agreement with the author(s) or other rightsholder(s); author self-archiving of the accepted manuscript version of this article is solely governed by the terms of such publishing agreement and applicable law.

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Moi, S., Biswas, S. & Sarkar, S.P. Finite-difference method for fuzzy singular integro-differential equation deriving from fuzzy non-linear differential equation. Granul. Comput. (2022). https://doi.org/10.1007/s41066-022-00337-y

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI: https://doi.org/10.1007/s41066-022-00337-y

Keywords

  • Fuzzy derivative
  • Fuzzy integration
  • Fuzzy boundary value problem
  • Fuzzy integro-differential equation
  • Finite-difference method